Alert archive / New York / Small Craft Advisories in 2014
Small Craft Advisory 51, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at May 23, 2014, 12:17 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2014, 12:17 PM EDT (16:17 UTC)
- Expired
- May 23, 2014, 5:45 PM EDT
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
489 WHUS71 KBUF 231617 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1217 PM EDT FRI MAY 23 2014 LEZ020-040-041-240030- /O.NEW.KBUF.SC.Y.0051.140523T1617Z-140524T2200Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1217 PM EDT FRI MAY 23 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT SATURDAY. * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
2 follow-up statements
382 WHUS71 KBUF 231654 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1254 PM EDT FRI MAY 23 2014 LEZ020-040-041-232200- /O.EXT.KBUF.SC.Y.0051.000000T0000Z-140523T2200Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1254 PM EDT FRI MAY 23 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
962 WHUS71 KBUF 232145 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 545 PM EDT FRI MAY 23 2014 LEZ020-040-041-232245- /O.CAN.KBUF.SC.Y.0051.000000T0000Z-140523T2200Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 545 PM EDT FRI MAY 23 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES WILL CONTINUE TO SUBSIDE THROUGHOUT THE EVENING HOURS. $$ REYNOLDS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at May 23, 11:10 AM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 23, 11:10 AM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1110 AM EDT FRI MAY 23 2014 .SYNOPSIS... ANOTHER COOL UNSETTLED DAY CAN BE EXPECTED TODAY AS AN UPPER LEVEL DISTURBANCE WILL PASS OVER THE LOWER GREAT LAKES. HIGH PRESSURE WILL BUILD ACROSS THE REGION IN ITS WAKE AND PROVIDE A WARMING TREND WITH GENERALLY DRIER WEATHER FOR THE WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... A DRY START TO THE DAY WILL ONCE AGAIN GIVE WAY TO UNSETTLED CONDITIONS AS A ROBUST SHORTWAVE CHURNING SOUTHEAST FROM GEORGIAN BAY WILL GENERATE SOME SHOWERS FOR THE MIDDAY AND AFTERNOON. THIS ACTIVITY IS NOT EXPECTED TO PRODUCE NEARLY AS MUCH QPF AS SOME OF THE ACTIVITY DID FROM THURSDAY AFTERNOON (NORTH COUNTRY)... NONETHELESS IT MAY PROVE DIFFICULT TO ESCAPE GETTING WET THIS AFTERNOON. UNLIKE YESTERDAY...OUR AIRMASS IS NOT NEARLY AS UNSTABLE SO THE VAST MAJORITY OF THE SHOWER ACTIVITY WILL BE SYNOPTICALLY DRIVEN BY THE AFOREMENTIONED SHORTWAVE. THE HIGHEST POPS WILL BE FOUND ACROSS THE GENESEE VALLEY AND FINGER LAKES REGIONS...WHERE AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT. TEMPERATURES THIS AFTERNOON WILL BE SOME 10 DEGREES F BELOW SEASONAL AVERAGES AS H85 TEMPS IN THE VCNTY OF 5C WILL ONLY SUPPORT HIGHS IN THE LOWER 60S. THE SHORTWAVE WILL MOVE AWAY TO THE SOUTH LATER THIS AFTERNOON AND EVENING WITH THE CHANCE FOR SHOWERS DROPPING ACCORDINGLY. WHILE RAIN FREE WEATHER IS ANTICIPATED REGIONWIDE BY MIDNIGHT OR SO...OUR CLOUD COVER WILL BE MORE STUBBORN TO BREAK UP. TEMPS TONIGHT SHOULD BE SIMILAR TO THOSE OF THIS MORNING...WITH LOWS IN THE UPPER 40S TO NEAR 50. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... THE MAIN UPPER LEVEL LOW WILL PASS EAST OF THE REGION DURING THE DAY SATURDAY...HOWEVER ADDITIONAL SHORTWAVE ENERGY WILL DROP SOUTH ON ITS WESTERN PERIPHERY. THIS MAY TRIGGER COME CONVECTION ESPECIALLY DURING THE AFTERNOON AS LOW LEVEL INSTABILITY INCREASES. OVERALL AREAL COVERAGE SHOULD BE SCATTERED...MAINLY ACROSS THE FINGER LAKES AND EASTERN LAKE ONTARIO REGION. HIGH PRESSURE WILL CONTINUE TO BUILD EASTWARD WHILE THE UPPER LEVEL TROUGH OVERHEAD ADVANCES EASTWARD. THIS WILL BRING A DRY NIGHT SATURDAY NIGHT. A SHOWER MAY FORM ON THE FAR WESTERN PERIPHERY OF THE CYCLONIC FLOW ALOFT ACROSS THE WESTERN FOOT HILLS OF THE ADIRONDACKS...OTHERWISE DRY ON SUNDAY WITH A BROAD AREA OF HIGH PRESSURE FIRMLY ENTRENCHED ACROSS THE EASTERN LAKE ONTARIO REGION. SATURDAY LOOKS TO BE THE COOLER OF THE TWO WEEKEND DAY WITH HIGHS THE MID 60S TO LOWER 70S...WARMING INTO THE LOWER TO MID 70S SUNDAY. && .LONG TERM /MONDAY THROUGH THURSDAY/... THE WEATHER IS STILL LOOKING GOOD FOR THE LATTER HALF OF THE HOLIDAY WEEKEND. MODEL GUIDANCE CONTINUES TO FORECAST AN UPPER LEVEL RIDGE BUILDING INTO THE GREAT LAKES REGION...WITH HIGH PRESSURE AT THE SURFACE. THIS SHOULD BRING FAIR WEATHER AND QUITE A BIT OF SUNSHINE ON BOTH SUNDAY AND MONDAY. OF THE TWO DAYS...MONDAY SHOULD BE A BIT WARMER WITH HIGHS IN THE LOWER 80S AWAY FROM THE LAKES...AND 70S NEAR THE LAKESHORES. THINGS BECOME A BIT LESS CERTAIN ON TUESDAY AND WEDNESDAY...AS THE UPPER LEVEL RIDGE STARTS TO BREAK DOWN. GUIDANCE SUGGESTS A BACK DOOR FRONT AND COOLER CONDITIONS BY WEDNESDAY...A BIT COOLER THAN PREVIOUS GUIDANCE. THE FORECAST REFLECTS THIS TREND...WITH A PERSISTENT THREAT FOR SHOWERS MID-WEEK...WITH COOLER BUT STILL SEASONABLE TEMPERATURES. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... MVFR CIGS WILL BE FOUND ACROSS THE MAJORITY OF WESTERN NEW YORK FOR THE MIDDAY AND AFTERNOON...WITH IFR CIGS EXPECTED EAST OF LAKE ONTARIO. THESE CIGS WILL BE ACCOMPANIED BY SOME SHOWERS FROM TIME TO TIME...WITH AN ISOLATED THUNDERSTORM NOT OUT OF THE QUESTION IN THE FINGER LAKES REGION AND GENESEE VALLEY. THE DISTURBANCE GENERATING THE SCATTERED SHOWERS WILL PUSH OFF TO OUR SOUTHEAST LATE TODAY AND TONIGHT...BUT WHILE THIS WILL CUT OFF THE PCPN...MVFR CIGS SHOULD PERSIST THROUGH MUCH OF THE NIGHT OUTLOOK... SATURDAY THROUGH MONDAY...VFR. TUESDAY...MVFR/VFR CHANCE OF SHOWERS AND THUNDERSTORMS. && .MARINE... WEAK LOW PRESSURE OVER NEW ENGLAND WILL PRODUCE JUST ENOUGH OF A SFC PRESSURE GRADIENT OVER THE LOWER GREAT LAKES THIS AFTERNOON TO PUSH WINDS CLOSE TO SMALL CRAFT ADVISORY CRITERIA. WILL KEEP WINDS AND WAVES JUST BELOW THE THRESHOLD THIS AFTERNOON...THEN LIGHTER WINDS WITH NEGLIGIBLE WAVES ARE EXPECTED TONIGHT. HIGH PRESSURE WILL CROSS THE LOWER GREAT LAKES SATURDAY AND SUNDAY. THIS WILL SUPPORT FAIR WEATHER WITH FINE BOATING CONDITIONS EXPECTED. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...RSH NEAR TERM...RSH SHORT TERM...TMA LONG TERM...APFFEL AVIATION...RSH MARINE...RSH
Hazardous weather outlook, May 23, 5:27 AM EDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 527 AM EDT FRI MAY 23 2014 NYZ001-002-010>012-019>021-085-240930- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS- ALLEGANY-SOUTHERN ERIE- 527 AM EDT FRI MAY 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-013-014-240930- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- 527 AM EDT FRI MAY 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-240930- OSWEGO-JEFFERSON-LEWIS- 527 AM EDT FRI MAY 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-240930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 527 AM EDT FRI MAY 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:40 PM EDT | Areal Flood Warning | BUF | Jefferson | 3 hr |
| May 22, 10:36 PM EDT | Areal Flood Advisory | BUF | Lewis | 3 hr |
Nearby
Small Craft Advisories in New York, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.